Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 20, 2018, 1:47 AM EDT. It took effect at Jul 20, 2018, 11:00 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 1:47 AM EDT (05:47 UTC)
- In effect from
- Jul 20, 2018, 11:00 AM EDT
- Expired
- Jul 21, 2018, 3:51 PM EDT
- In force
- 29 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
954 WHUS73 KAPX 200547 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 147 AM EDT Fri Jul 20 2018 LHZ345>349-LMZ341-342-201400- /O.NEW.KAPX.SC.Y.0039.180720T1500Z-180721T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 147 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM this morning to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
7 follow-up statements
345 WHUS73 KAPX 200747 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 347 AM EDT Fri Jul 20 2018 LHZ345>348-LMZ342-201600- /O.EXT.KAPX.SC.Y.0039.180720T1500Z-180721T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 347 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT SATURDAY... THE Small Craft Advisory IS NOW IN EFFECT from 11 AM this morning to 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-LMZ341-201600- /O.CON.KAPX.SC.Y.0039.180720T1500Z-180721T1100Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- 347 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect from 11 AM this morning to 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
268 WHUS73 KAPX 201455 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1055 AM EDT Fri Jul 20 2018 LHZ349-LMZ341-202300- /O.CON.KAPX.SC.Y.0039.180720T1500Z-180721T1100Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- 1055 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>348-LMZ342-202300- /O.CON.KAPX.SC.Y.0039.180720T1500Z-180721T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1055 AM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
754 WHUS73 KAPX 202023 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 423 PM EDT Fri Jul 20 2018 LHZ349-LMZ341-210430- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T1100Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- 423 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>348-LMZ342-210430- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 423 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
653 WHUS73 KAPX 210232 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1032 PM EDT Fri Jul 20 2018 LHZ349-LMZ341-211045- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T1100Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- 1032 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY... A Small Craft Advisory remains in effect until 7 AM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345>348-LMZ342-211045- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T2100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1032 PM EDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A Small Craft Advisory remains in effect until 5 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
579 WHUS73 KAPX 210724 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 324 AM EDT Sat Jul 21 2018 LHZ349-LMZ341-210830- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-180721T1100Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- 324 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ346-210830- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-180721T2100Z/ St Ignace to False Detour Channel- 324 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LMZ342-211530- /O.EXT.KAPX.SC.Y.0039.000000T0000Z-180721T2200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 324 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-211530- /O.EXT.KAPX.SC.Y.0039.000000T0000Z-180721T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 324 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
579 WHUS73 KAPX 211458 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1058 AM EDT Sat Jul 21 2018 LMZ342-212200- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T2200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 1058 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-212200- /O.CON.KAPX.SC.Y.0039.000000T0000Z-180721T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1058 AM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
047 WHUS73 KAPX 211951 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 351 PM EDT Sat Jul 21 2018 LHZ345-347-348-LMZ342-212100- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-180721T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 351 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 1:43 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 20, 1:43 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
143 AM EDT Fri Jul 20 2018
.NEAR TERM...(Tonight)
Issued at 139 AM EDT Fri Jul 20 2018
High impact weather potential: Chances for non-severe thunderstorms
at times into tonight, mainly nrn lower Michigan.
Pattern synopsis and forecast:
The moistening process is underway after sitting in a dry air mass
for a few days. A closed off upper trough and it's associated
occluded sfc low were spinning around the MN/WI/IA border, within an
axis of 1.50" to 1.80" PWATS that stretched throughout the
Mississippi valley. Numerous showers on the backside of the system
were across much of MN and nrn Wisconsin, while storms entered the
mix from srn Wisconsin into parts if Iowa and Illinois, within the
deeper instability and this system's strong forcing. The forcing has
contributions from strong DPVA and theta-e advection, along with
some left exit upper jet divergence. The batch of storms working
across Illinois were within the true warm sector and greatest
instability. In nrn Michigan, our mostly clear skies were allowing
for radiational cooling, but increasing low level srly winds off the
sfc were keeping the BL at least a little mixed, especially higher
exposed areas. Temperatures were in the upper 50s and 60's.
The low pressure system will slowly edge it's way east, ultimately
settling somewhere around srn Lake Michigan by late tonight. The
deeper moisture will worked into nrn Michigan with PWATS increasing
from roughly 0.75" to around 1.70" by late today and tonight. The
strongest aforementioned forcing and warm sector will get shunted
well south of Michigan, within the steeper lapse rates and greatest
instability. Nrn Michigan, while in the high PWATs, will only be
working with pockets of WAA/DPVA from individual vort maxi that
rotate around the eastern and nrn flank of the low pressure system.
This will set off scattered to numerous showers that will impact the
region at times. The best chances for showers and storms will mainly
be nrn lower Michigan, closer to the low and our deepest moisture
and strongest forcing. MUCAPES/MLCAPES over several hundred to maybe
just above 1000j/kg is now suggested, much better than what was seen
in yesterday's data. Despite this better expected instability,
severe storms are not expected. Doubt the instability can result in
strong enough updrafts to support large hail, especially with
freezing levels up around 12.5kft. Pulse type storms anticipated as
well, as storm organization will be limited due to 0-6km bulk shear
at generally 20kts or less.
Highs may be a little tricky, generally in the lower half of the
80s, but extensive thickening cloud cover may result in lower
readings, especially in and around the GTV Bay region where the
deepest moisture/clouds will be moving in this morning. Lows tonight
rather mild under continued solid cloud cover, in the mid and upper
60s, possibly not getting out of the lower 70s in a few locales.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 139 AM EDT Fri Jul 20 2018
...Showers Saturday give way to a mostly dry Sunday...
High Impact Weather Potential: Slight chance of thunderstorms
Saturday.
Pattern Forecast: By the start of the forecast period Saturday
morning, vertically stacked low pressure is expected to be situated
across southwestern MI/southern Lake Michigan with several lobes of
mid-level energy pinwheeling across the state. Low pressure will
very slowly meander toward the northern Ohio Valley by early Sunday
morning before becoming washed out across the southeastern states
early next week.
Primary Forecast Concerns/Challenges: Precip chances throughout the
upcoming weekend.
Plenty of deep layer moisture expected to be overhead by Saturday
morning evident by the progged 1.70-1.75 inch PWATs. Shower activity
is expected to be common across much of the forecast area throughout
the day Saturday, most numerous across northern lower. Despite most
guidance still kicking out anywhere from 250-500 J/kg of MLCAPE,
still not overly enthusiastic with thunder chances through the day
given extensive cloud cover limiting diurnally driven instability,
along with poor lapse rates. Certainly any embedded thunderstorms
that are able to develop could produce locally heavy rain (K-Index
~35) with such a moisture-rich air mass in place. Rain totals during
the day Saturday expected to vary from close to half an inch
along/south of M-72...tapering to 0.20 inches across the Tip of the
Mitt with even less anticipated across eastern upper. Do have some
concerns that an east/east-northeast wind out Canada could allow for
more dry air entrainment across northern Michigan than currently
modeled. Have refrained from trending the forecast in this direction
at this point, but if this were to come to fruition, shower coverage
and inherent QPF amounts would certainly need to be revised. Given
extensive cloudiness...Saturday's high temperatures expected to
range through the 70s area-wide.
Shower coverage diminishes Saturday evening as the best forcing and
moisture begin their southward shift. Still anticipating lots of
cloud cover throughout the night into Sunday morning given plenty of
lingering wrap around mid-level moisture with only peeks of sun
arriving for Sunday afternoon. High temperatures climb a few
degrees...into the low 80s for most.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 139 AM EDT Fri Jul 20 2018
High Impact Weather Potential...
High Impact Weather Potential: Minimal.
Another fairly quiet stretch of weather beyond this weekend as the
only threats for precip arrive Tuesday and again Thursday, both tied
to weak and moisture-starved cold fronts expected to produce nothing
more than isolated to scattered showers at this juncture. Warm high
temperatures Monday-Tuesday...in the mid-upper 80s for many before
cooling back toward late July normals (77-81 F) post frontal passage
for the midweek timeframe.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1150 PM EDT Thu Jul 19 2018
Mainly VFR, though some MVFR cigs possible Friday evening. Some
showers on Friday, starting first at MBL, perhaps a few TSRA.
Low pressure along the MN/IA border will slowly wobble toward sw
lower MI by Saturday morning. This system will gradually push
increased moisture into the region. Clouds will increase from sw
to ne, and some showers will reach MBL overnight, expanding
across northern lower MI during the day Friday. Some brief
restrictions are possible, but mostly VFR conditions are expected.
Cigs may lower to MVFR Friday evening, especially in nw lower MI.
E to se winds will increase, and will be gusty at times Friday.
LLWS at MBL for part of the overnight.
&&
.MARINE...
Issued at 139 AM EDT Fri Jul 20 2018
Low pressure will slowly meander down into srn Lake Michigan today
through tonight, then over into the Ohio valley by Sunday. Deep
moisture overtakes the Great Lakes through the day and tonight and
lingers through Saturday, with pockets of showers with embedded non-
severe storms at times. Things dry out through Sunday as the system
heads south. The gradient does tighten up enough for some advisory
level winds through the Straits and for the NE lower nearshores,
despite neutral to slightly stable conditions over the Lakes. This
will mainly be for today and tonight, but very possibly into
Saturday as well.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 7 AM EDT
Saturday for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 11 AM this morning to 7 AM EDT
Saturday for LMZ341-342.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...JZ
MARINE...SMDHazardous weather outlook, Jul 19, 9:54 PM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 954 PM EDT Thu Jul 19 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-200830- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 954 PM EDT Thu Jul 19 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Overnight. There is a slight chance for thunderstorms after 5 AM early Friday morning in the Manistee area. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms are possible at times Friday through Saturday across all of northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:14 PM EDT | Special Weather Statement | APX | Iosco | 16 min |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.